Phentermine, often prescribed as an appetite suppressant, was originally developed as a replacement for amphetamines. According to the U.S. Drug Enforcement Administration, Phentermine is the most widely prescribed and most frequently encountered diet pill on the market.
According to sources such as Rxlist, Phentermine is highly addictive and should only be used on a short-term basis, along with exercise and a proper diet. Abrupt cessation of this drug can result in withdrawal and a handful of negative side effects.
Phentermine has certain effects on the brain, which can include a feeling of euphoria and a heightened sense of energy.
When the medication is discontinued, these feelings will come to a halt, and some patients realize a mental dependence they had on this medication to make them feel a certain way. If you experience any signs of psychological dependence as a symptom of withdrawal from Phentermine, speak to your doctor.
Phentermine acts as a stimulant on the central nervous system, and thus can cause your blood pressure to rise, your heart to feel like it is pounding, and in most cases a feeling of being very energized.
Once the medication has been discontinued, and the drug is no longer stimulating your central nervous system, it is possible that you will experience extreme fatigue--or a feeling of weariness and fatigue. The best remedy for this is to ensure that you are getting proper sleep, diet, and exercise, and the fatigue should diminish within a few days.
Depression, or a feeling of sadness, being unhappy, blue, or miserable, can be a possible side effect related to the withdrawal symptoms of Phentermine. While few patients experience this downfall, it is imperative that you speak to your physician if you notice signs of depression.
Symptoms of depression can consist of feeling helpless, uncontrollable crying, inability to concentrate, and suicidal thoughts. Exercise and proper nutrition can alleviate some symptoms, and your doctor may prescribe appropriate medication if the problem persists.
Insomnia, or the inability to fall asleep or stay asleep, has been linked to Phentermine--both as a side effect of taking the drug, and as a withdrawal symptom. Since Phentermine stimulates the nervous system, most patients recognize the insomnia while taking the medication. However, insomnia can also be related to depression, which is a risky side effect that dieters ceasing the consumption of this anorectic are likely to experience. If you continue to suffer from insomnia for more than a few days, speak with your physician to determine if further action is needed.
Phentermine is used as an aid for weight loss in obese patients. Relying on this medication to make you lose weight will only result in long-term disappointment.
Phentermine is prescribed to suppress your appetite on a short-term basis, with three months of continuous use being the maximum advised. It is the patient’s responsibility from the beginning to allow this pill to help control the appetite while following a sensible diet and exercise program. If Phentermine is taken without any effort to change the lifestyle in other ways, then it is to be expected that weight gain is high on the list of side effects once the medication is no longer being taken.
Never start, or stop, taking this drug without express permission from your doctor.